Alert archive / Maine / Gale Warnings in 2011

Gale Warning 12, NWS Gray, ME

February 27, 2011

NWS Gray, ME issued this gale warning at Feb 27, 2011, 3:16 PM EST. It took effect at Feb 28, 2011, 7:00 AM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 3:16 PM EST (20:16 UTC)
In effect from
Feb 28, 2011, 7:00 AM EST
Expired
Mar 1, 2011, 12:00 PM EST
In force
29 hr
Issued by
NWS Gray, ME

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Feb 27, 3:48 AM EST, 11 hours 28 minutes earlier.

Area forecast discussion, Feb 27, 3:48 AM EST, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
348 AM EST SUN FEB 27 2011

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE OVER SOUTHERN NEW ENGLAND WILL
QUICKLY PUSH OFFSHORE THIS MORNING. LOW PRESSURE WILL APPROACH
FROM THE WEST SUNDAY NIGHT AND WILL MOVE THROUGH NORTHERN NEW
ENGLAND MONDAY...BRINGING RAIN...FREEZING RAIN...AND SNOW. A COLD
FRONT WILL CROSS THE AREA MONDAY NIGHT WITH HIGH PRESSURE BUILDING
IN FROM THE WEST FOR TUESDAY. ANOTHER COLD FRONT WILL CROSS THE
AREA WEDNESDAY NIGHT...BRINGING COLDER TEMPERATURES.

&&

.NEAR TERM /THROUGH TODAY/...
AREA OF LOW PRESSURE NOW MOVING THROUGH PENNSYLVANIA THIS MORNING
IS GENERATING SNOW SHOWERS AS WARM AIR RIDES OVER A DOME OF COLDER
AIR AT THE SURFACE. ONLY EXPECTED UP TO 2 INCHES OF SNOW ALONG THE
COAST WITH LESSER AMOUNTS TO THE NORTH BEFORE THE LOW MOVES
OFFSHORE BY EARLY AFTERNOON. SNOW MAY LINGER ALONG THE MIDCOAST AS
A SURFACE TROUGH REMAINS IN THE AREA...BUT STILL NOT EXPECTING
SIGNIFICANT AMOUNTS. HIGH PRESSURE BEGINS TO BUILD OVER THE AREA
BY THIS AFTERNOON AHEAD OF A LONGWAVE TROUGH MOVING OUT OF THE
CENTRAL UNITED STATES. HIGH TEMPERATURES WILL REACH THE 20S AND
30S.

&&

.SHORT TERM /TONIGHT/...
WARM AIR ADVECTION REGIME CONTINUES THROUGH TONIGHT AS A SECOND
MORE ROBUST LOW MOVES OUT OF THE MIDWEST. PRECIPITATION WILL
INITIALLY FALL AS ALL SNOW AS A WARM FRONT APPROACHES...WITH THE
BULK OF THE PRECIPITATION HOLDING OFF UNTIL AFTER MIDNIGHT. BUFKIT
SOUNDINGS SHOW A WARM NOSE ARRIVING OVER SOUTHERN NH AND SOUTHWEST
MAINE IN THE PREDAWN HOURS...BRIEFLY CONVERTING THE SNOW TO
FREEZING DRIZZLE OR SLEET. TEMPERATURES WILL GENERALLY REMAIN
STEADY OR WARM SLIGHTLY OVERNIGHT MAKING LOWS TRICKY. USED A NON-
DIURNAL TEMPERATURE TREND TO PORTRAY THIS AND LOWS WILL ONLY BE A
FEW DEGREES BELOW TODAY'S HIGHS.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
LOW PRESSURE WILL TRACK EASTWARD NEAR THE CANADIAN BORDER ON
MONDAY...WITH PRECIPITATION SPREADING NORTHWARD AHEAD OF THE
SYSTEM. LOOKS LIKE TEMPERATURES WILL BE COLD ENOUGH FOR
PRECIPITATION TO BEGIN AS SNOW EARLY MONDAY...THEN TRANSITION TO
RAIN DURING THE MORNING FROM SOUTH TO NORTH. INLAND AREAS MAY SEE
A PERIOD OF FREEZING RAIN AS TEMPERATURES SLOWLY RISE. TO THE
NORTH OF THE MOUNTAINS...PRECIPITATION MAY REMAIN SNOW FOR A GOOD
PART OF THE DAY BEFORE CHANGING TO FREEZING RAIN AND THEN RAIN
LATER IN THE AFTERNOON. SIGNIFICANT SNOW ACCUMULATIONS OF 4 TO 8
INCHES ARE POSSIBLE...ALONG WITH ICE ACCUMULATIONS UP TO ONE
QUARTER OF AN INCH. HAVE DECIDED AGAINST ISSUING A WINTER STORM
WATCH DUE TO THE UNCERTAINTY IN WHETHER ANY OF THE PRECIPITATION
TYPES WILL REACH WARNING CRITERIA.

COLD FRONT PASSES THROUGH FROM WEST TO EAST IN THE
EVENING...BRINGING AN END TO THE PRECIPITATION AS IT MOVES
THROUGH. COOLER TEMPERATURES MOVE IN FOR TUESDAY...BUT WITH A
DOWNSLOPING WIND...AREAS ON THE DOWNWIND SIDE OF THE MOUNTAINS MAY
STILL RISE TO NEAR 40 DEGREES.

LOW PRESSURE MOVES THROUGH SOUTHERN CANADA ON WEDNESDAY...WITH A
TRAILING COLD FRONT TAKING AIM AT NORTHERN NEW ENGLAND FOR
WEDNESDAY NIGHT. THIS FRONT WILL PLUNGE TEMPERATURES UP TO 10
DEGREES BELOW NORMAL FOR THURSDAY. THERE MAY BE SOME LIGHT SNOW AS
THE FRONT MOVES THROUGH. COLD HIGH PRESSURE MOVES EAST ON FRIDAY
WITH A SOUTHERLY FLOW RETURNING.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
SHORT TERM...LIFR TO IFR CONDITIONS ALREADY PRESENT AT ALL
TERMINALS AND WILL IMPROVE LITTLE EARLY THIS MORNING AS SNOWFALL
INCREASES. CEILINGS WILL GENERALLY BEGIN TO LIFT TO MVFR BY LATE
MORNING AND REMAIN THERE THROUGHOUT THE AFTERNOON. NORTH TO
NORTHEAST WINDS WILL BE AOB 12 KTS. CONDITIONS WILL BEGIN TO
DETERIORATE ONCE AGAIN LATE TONIGHT AS SNOWFALL SPREADS ACROSS
THE AREA FROM WEST TO EAST. KLEB...KCON...AND KPSM WILL SEE A
CHANGEOVER TO FREEZING DRIZZLE OR SLEET BRIEFLY IN THE PREDAWN
HOURS.

LONG TERM...IFR CONDITIONS ON MONDAY SHOULD IMPROVE MONDAY NIGHT.
SHOULD SEE PROLONGED PERIOD OF VFR CONDITIONS THROUGH THE END OF
THE WEEK.

&&

.MARINE...
SHORT TERM...EASTERLY WINDS OVER THE WATERS WILL BECOME LIGHT AND
VARIABLE AS LOW PRESSURE PASSES TO THE SOUTH. WINDS AND SEAS WILL
REMAIN BELOW SMALL CRAFT CRITERIA.

LONG TERM...SOUTHERLY FLOW OVER THE WATERS ON MONDAY MAY
OCCASIONALLY GUST TO GALE FORCE IN THE AFTERNOON. GALE CONDITIONS
ARE MORE LIKELY BEHIND THE COLD FRONT ON MONDAY NIGHT AND INTO
TUESDAY BEFORE QUICKLY SUBSIDING. HAVE DECIDED AGAINST A GALE
WATCH AS CONFIDENCE IN GALE CONDITIONS ON MONDAY IS LOW.
CONFIDENCE IS HIGHER THAT GALE CONDITIONS WILL OCCUR MONDAY NIGHT
AND TUESDAY BUT THIS IS TOO FAR OUT FOR A WATCH. ANOTHER COLD FRONT
ON WEDNESDAY NIGHT MAY BRING GUSTY NORTHWEST WINDS AGAIN WITH
GUSTS TO 25 KT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&

HANES/KIMBLE
Hazardous weather outlook, Feb 27, 3:00 PM EST, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
300 PM EST SUN FEB 27 2011

MEZ007>009-012>014-NHZ001-002-004-282000-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-SOUTHERN COOS-
NORTHERN CARROLL-
300 PM EST SUN FEB 27 2011

...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 6 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ003-005>010-013-282000-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
300 PM EST SUN FEB 27 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ018>022-282000-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-
INTERIOR WALDO-
300 PM EST SUN FEB 27 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 3 PM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023>028-NHZ014-282000-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
COASTAL ROCKINGHAM-
300 PM EST SUN FEB 27 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 11 AM EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-282000-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
300 PM EST SUN FEB 27 2011

...GALE WARNING IN EFFECT FROM 7 AM MONDAY TO NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 10:23 AM ESTSmall Craft AdvisoryGYX5 hr
Feb 27, 3:43 PM ESTWinter Storm WarningGYXFranklin, Oxford, Somerset23 hr
Feb 27, 3:43 PM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more23 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.